Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 27, NWS New York, NY

July 1, 2012Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2012, 5:43 PM EDT for Suffolk County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 5:43 PM EDT (21:43 UTC)
Expired
Jul 1, 2012, 6:30 PM EDT
In force
47 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 36 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:35 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS51 KOKX 012143
SVROKX
NYC103-012230-
/O.NEW.KOKX.SV.W.0027.120701T2143Z-120701T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
543 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 PM EDT...

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED NEAR RIVERHEAD...OR OVER RIVERHEAD...AND MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MATTITUCK...PECONIC...SOUTHOLD...SHINNECOCK HILLS...GREENPORT...
  SHELTER ISLAND...SOUTHAMPTON...NOYACK...SAG HARBOR...BRIDGEHAMPTON
  AND EAST HAMPTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4087 7235 4079 7262 4097 7287 4098 7283
      4097 7274 4099 7263 4106 7248 4109 7245
      4109 7242 4112 7236 4107 7229 4102 7226
      4102 7224 4095 7216
TIME...MOT...LOC 2143Z 283DEG 23KT 4091 7266 4086 7254

$$

MALOIT
1 follow-up statement
132 
WWUS51 KOKX 012222
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EDT SUN JUL 1 2012

NYC103-012231-
/O.EXP.KOKX.SV.W.0027.000000T0000Z-120701T2230Z/
SUFFOLK NY-
622 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
630 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

STORMS HAVE MOVED OUT OF THE WARNING AREA...THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 4087 7235 4079 7262 4097 7287 4098 7283
      4097 7274 4099 7263 4106 7248 4109 7245
      4109 7242 4112 7236 4107 7229 4102 7226
      4102 7224 4095 7216
TIME...MOT...LOC 2221Z 283DEG 23KT 4085 7235 4080 7223

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:59 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 1, 3:59 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SUN JUL 1 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. WEAK HIGH
PRESSURE THEN BUILDS FROM THE WEST LATE TONIGHT AND SETTLES OVER
THE REGION FOR MONDAY AND REMAINS THROUGH TUESDAY. A WARM FRONT
MOVES INTO THE REGION TUESDAY NIGHT THEN LIFTS TO THE NORTH
WEDNESDAY MORNING...FOLLOWED BY A COLD FRONT PUSHING INTO THE
TRI-STATE WEDNESDAY AFTERNOON. THE COLD FRONT MOVES THROUGH
WEDNESDAY NIGHT...WITH WEAK HIGH PRESSURE BUILDING IN FOR THURSDAY
THROUGH FRIDAY NIGHT. A COLD FRONT APPROACHES ON SATURDAY AND
MOVES THROUGH SATURDAY NIGHT THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800
PM AS THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD FRONT
MOVING THROUGH SOUTHERN NEW ENGLAND INTO THE LOWER HUDSON VALLEY.
THE FRONT WILL MOVE THROUGH THE REGION EARLY THIS EVENING...BY
AROUND 01Z...WITH THE THREAT OF SHOWERS AND THUNDERSTORMS ENDING.

UPPER TROUGH AXIS MOVES EAST TONIGHT WITH THE TROUGH REMAINING
INTO MONDAY. MEANWHILE WEAK HIGH PRESSURE BUILDS IN BEHIND THE
FRONT LATE TONIGHT INTO MONDAY. AREA STABILIZES BEHIND THE FRONT
TONIGHT INTO MONDAY WITH A MID LEVEL CAP DEVELOPING LATE MONDAY
INTO MONDAY NIGHT. SO HAVE REMOVED THE CHANCES OF SHOWERS MONDAY.

HEAT AND HUMIDITY REMAIN AHEAD OF THE COLD FRONT INTO EARLY THIS
EVENING WITH TEMPERATURES IN THE MID 90S AND DEW POINTS IN THE MID
AND UPPER 60S...SO CONTINUING THE HEAT ADVISORY FOR NYC THROUGH 23Z.

FOR LOWS TONIGHT AND MONDAY NIGHT USED THE GFS GUIDANCE...AND A
BLEND OF GFS AND NAM GUIDANCE FOR HIGHS MONDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE OCEAN BEACHES
THROUGH EARLY THIS EVENING.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
RIDGING BUILDS OVER THE REGION TUESDAY...WITH ASSOCIATED SUBSIDENCE
KEEPING THE REGION DRY. 850 TEMPERATURES WARM TO 15-17C...AND WITH
MIXING TO AROUND 775 HPA ACROSS THE INTERIOR AND 825 HPA NEAR THE
COAST...EXPECT HIGHS TO REACH FROM THE MID 80S TO AROUND 90 - WITH
LOWER TO MID 80S NEAR THE COAST. THIS IS CONSISTENT WITH A BLEND OF
MIXING DOWN FROM THE AFOREMENTIONED LEVELS WITH MET/MAV AND BIAS
CORRECTED MOS GUIDANCE AND NAM 2-METER TEMPERATURES. WITH DEW POINTS
FORECAST TO BE AROUND 60 - EXPECT HEAT INDICES TO BE AROUND TO
SLIGHTLY BELOW AIR TEMPERATURES TUESDAY AFTERNOON.

A 500 HPA SHORTWAVE MOVES ACROSS THE AREA TUESDAY NIGHT - WARRANTING
SLIGHT CHANCE POPS FOR SHRA/TSTMS. FOR LOWS USED A BLEND OF MAV/MET
GUIDANCE WITH BIAS CORRECTED MAV GUIDANCE. THIS YIELDS VALUES AROUND
5 DEGREES ABOVE NORMAL.

A SECOND 500 HPA SHORTWAVE PUSHES IN ON WEDNESDAY...ALONG WITH A
COMBINATION MORNING WARM FRONTAL PASSAGE AND A COLD FRONT MOVING IN
DURING THE AFTERNOON. HAVE CHANCE POPS FOR SHRA/TSTMS AS A RESULT.
WITH CAPES FORECAST TO 1500-3000 J/KG...HIGHEST ACROSS THE
INTERIOR...30-35 KT OF BULK SHEAR AND BULK RICHARDSON NUMBERS FROM
25-50 SUGGEST THE POTENTIAL FOR STRONG TO SEVERE STORMS AHEAD OF THE
COLD FRONT. FOR HIGHS WEDNESDAY BLENDED MEX/MEX ENSEMBLE MEAN/ECWMF
LONG RANGE GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN
FROM 750 HPA ACROSS THE INTERIOR AND 850 HPA NEAR THE COAST. THIS
YIELDS HIGHS IN THE LOWER 90S ACROSS WESTERN INTERIOR REGIONS...FROM
THE UPPER 80S TO AROUND 90 ACROSS THE REMAINDER OF THE
INTERIOR...AND LOW TO MID 80S NEAR FAR EASTERN COASTS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT MOVES
THROUGH WEDNESDAY NIGHT...WITH CHANCE TO SLIGHT CHANCE POPS.
THEREAFTER...WEAK HIGH PRESSURE BUILDS IN THROUGH FRIDAY
NIGHT...WITH DRY CONDITIONS. TEMPERATURES WILL BEGIN TO WARM AS
UPPER LEVEL RIDGE BUILDS IN THROUGH SATURDAY. LOWER TO MIDDLE 90S
POSSIBLE FOR NYC AND POINTS AWAY FROM THE COAST AS 850 HPA
TEMPERATURES TO 18 TO 20 DEGREES.

COLD FRONT APPROACHES FOR SATURDAY AND MOVES THROUGH SATURDAY
NIGHT INTO SUNDAY WITH SLIGHT CHANCE POPS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR THROUGH THE TAF PERIOD. THE ONLY EXCEPTION WOULD BE IN ANY
SHRA/TSRA THAT DEVELOP WITHIN THE REGION AND THE RESULTING VSBY
REDUCTION IF THEY ARE HEAVY. HOWEVER...ONLY EXPECTING SCT COVERAGE
THIS AFTERNOON MAINLY BETWEEN 19-23Z WITH THE FRONTAL BOUNDARY
MOVING WITHIN THE REGION AND THEREFORE LEFT AS VCTS IN TAFS. QUICK
AMENDMENTS WITH TEMPOS OF TSRA MAY BE NECESSARY IF COVERAGE
INCREASES OF CELLS ON RADAR. ALSO...WITHIN SOME THUNDERSTORMS...GUSTY
WINDS AND HAIL WILL BE POSSIBLE.

THIS IS ALSO MAKING WIND FORECASTS MORE UNCERTAIN THIS AFTERNOON
WITH VARIANCE OF ABOUT 30 DEGREES AT TIMES. EAST OF THE
BOUNDARY...SEA BREEZES ARE LIKELY WITH MORE SOUTHERLY WINDS. TO
THE WEST OF IT...MORE OF A SW-W FLOW IS LIKELY. SUSTAINED WINDS
MAINLY LESS THAN 10 KTS...INCREASING TO 10-15 KT THIS AFTERNOON.
GUSTS BETWEEN 15 AND 20 KT ARE EXPECTED THIS AFTERNOON BUT
FREQUENCY COULD BE MORE INTERMITTENT.

TONIGHT...EXPECT ANY SHRA/TSRA TO DIMINISH WITH VFR CONDITIONS
AS WELL AS LIGHT WINDS.

OUTLOOK FOR 18Z MON THROUGH FRI...
.MON-MON NIGHT...MOSTLY VFR. SLIGHT CHANCE OF AN AFTERNOON/EARLY
EVENING SHOWER OR TSTM.
.TUE...VFR. CHANCE OF A LATE DAY TSTM.
.TUES NIGHT-WED...CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.WED NIGHT-THU...MOSTLY VFR. SLIGHT CHANCE OF A SHOWER OR TSTM.
.FRI...MAINLY VFR.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM WITH STRONG GUSTY
WINDS THE PRIMARY THREAT.

OTHERWISE A COLD FRONT WILL MOVE ACROSS THE FORECAST WATERS THIS
EVENING WITH HIGH PRESSURE BUILDING IN FROM THE WEST LATER TONIGHT
INTO MONDAY NIGHT. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS TONIGHT THROUGH MONDAY NIGHT.

WITH A RELATIVELY LIGHT PRESSURE GRADIENT FORECAST OVER THE REGION -
WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SCA LEVELS FROM
TUESDAY-WEDNESDAY. IN GENERAL WINDS ARE FORECAST TO REMAIN AT OR
BELOW 10 KT THROUGH THE PERIOD...WITH THE POSSIBLE EXCEPTION OF AN
AFTERNOON/EVENING SEA BREEZE IN THE NY BIGHT REGION.

THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT INTO THURSDAY MORNING AS A COLD FRONT MOVES THROUGH. RATHER
TRANQUIL CONDITIONS THEREAFTER...WITH WINDS AND WAVES BELOW SCA
CRITERIA THROUGH FRIDAY NIGHT...THOUGH WINDS COULD APPROACH 25 KT
ON FRIDAY NIGHT.

&&

.HYDROLOGY...
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH
THIS EVENING. TOTAL BASIN AVERAGE RAINFALL REMAINS LESS THAN 1/10
INCH. HOWEVER...LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY
THUNDERSTORMS.

NO SIGNIFICANT RAINFALL IS EXPECTED MONDAY THROUGH TUESDAY NIGHT.
THERE IS THE POTENTIAL FOR SHRA/TSTMS ON WEDNESDAY...BASIN
AVERAGE QPF LIKELY WILL BE LESS THAN A 1/2 AN INCH - HOWEVER
LOCALIZED HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER
CONVECTION.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES ARE INCREASING WITH THE APPROACH OF THE
FULL MOON ON TUESDAY. WILL HAVE TO MONITOR EVENING HIGH TIDES OVER
THE NEXT FEW DAYS FOR THE POSSIBILITY OF LOCALIZED MINOR COASTAL
FLOODING. THE MOST LIKELY TIME FRAME IS THE TUESDAY EVENING HIGH
TIDE CYCLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 1, 1:38 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SUN JUL 1 2012

NYZ072>074-176-021000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
138 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-021000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
138 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-021000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 1, 4:55 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
455 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             KILLINGWORTH            41.35N  72.56W
07/01/2012  E0.75 INCH       MIDDLESEX          CT   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 5:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             WESTBROOK               41.28N  72.45W
07/01/2012  E1.50 INCH       MIDDLESEX          CT   BROADCAST MEDIA

&&

TFM
Local storm report, Jul 1, 5:16 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WALLINGFORD             41.45N  72.82W
07/01/2012  E0.75 INCH       NEW HAVEN          CT   BROADCAST MEDIA

            DAMAGE TO CARS IN WALLINGFORD ON WILBUR CROSS PKWY FROM
            HAIL

&&

TFM
Special weather statement, Jul 1, 5:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
517 PM EDT SUN JUL 1 2012

NJZ002-004-103-104-NYZ069>071-012215-
EASTERN BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN PASSAIC-
517 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM WILL IMPACT BERGEN...PASSAIC...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING EAST AT 25 MPH.

PEOPLE IN BERGEN...PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES...
INCLUDING RAMSEY...RIDGEWOOD...NANUET...ORADELL...PEARL RIVER...
TAPPAN...ORANGEBURG...NORWOOD...TARRYTOWN AND DOBBS FERRY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4114 7431 4113 7368 4110 7372 4103 7367
      4094 7368 4091 7375 4088 7376 4089 7383
      4091 7385 4090 7387 4092 7392 4090 7393
      4095 7429 4099 7430 4100 7433

MALOIT
Special weather statement, Jul 1, 5:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
521 PM EDT SUN JUL 1 2012

NYZ078-079-081-012200-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
521 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKY POINT...OR NEAR WADING RIVER...AND
MOVING EAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR CALVERTON BY 530 PM.
  5 MILES NORTH OF RIVERHEAD BY 540 PM.
  NEAR MATTITUCK BY 550 PM.
  NEAR PECONIC BY 555 PM.
  NEAR NOYACK BY 600 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4087 7235 4087 7297 4097 7297 4097 7274
      4099 7263 4106 7248 4109 7245 4110 7242
      4111 7232 4108 7227 4105 7226 4104 7220
      4104 7218 4094 7217

MALOIT
Local storm report, Jul 1, 5:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
534 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             SPRING VALLEY           41.11N  74.05W
07/01/2012  E1.00 INCH       ROCKLAND           NY   TRAINED SPOTTER

0300 PM     HAIL             WATERBURY               41.56N  73.04W
07/01/2012  E0.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0302 PM     HAIL             NANUET                  41.10N  74.02W
07/01/2012  E1.00 INCH       ROCKLAND           NY   TRAINED SPOTTER

0312 PM     HAIL             WOLCOTT                 41.61N  72.98W
07/01/2012  E1.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0318 PM     HAIL             WATERBURY               41.56N  73.04W
07/01/2012  E1.00 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0330 PM     HAIL             WALLINGFORD             41.45N  72.82W
07/01/2012  E0.75 INCH       NEW HAVEN          CT   BROADCAST MEDIA

            DAMAGE TO CARS IN WALLINGFORD ON WILBUR CROSS PKWY FROM
            HAIL

0333 PM     HAIL             WALLINGFORD             41.45N  72.82W
07/01/2012  E1.00 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0338 PM     HAIL             CHESHIRE                41.50N  72.90W
07/01/2012  E2.00 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0340 PM     HAIL             NORTH MADISON           41.35N  72.63W
07/01/2012  E0.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

0353 PM     HAIL             NORWICH                 41.55N  72.09W
07/01/2012  E1.00 INCH       NEW LONDON         CT   LAW ENFORCEMENT

0400 PM     HAIL             KILLINGWORTH            41.35N  72.56W
07/01/2012  E0.75 INCH       MIDDLESEX          CT   TRAINED SPOTTER

0409 PM     HAIL             IVORYTON                41.35N  72.44W
07/01/2012  E0.75 INCH       MIDDLESEX          CT   TRAINED SPOTTER

0410 PM     HAIL             WESTBROOK               41.28N  72.45W
07/01/2012  E1.50 INCH       MIDDLESEX          CT   BROADCAST MEDIA

0411 PM     HAIL             WESTBROOK               41.28N  72.45W
07/01/2012  E0.75 INCH       MIDDLESEX          CT   TRAINED SPOTTER

0425 PM     HAIL             POMPTON LAKES           41.00N  74.29W
07/01/2012  E0.75 INCH       PASSAIC            NJ   TRAINED SPOTTER

0437 PM     HAIL             OAKLAND                 41.03N  74.24W
07/01/2012  E1.00 INCH       BERGEN             NJ   TRAINED SPOTTER

&&

TFM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:34 PM EDTSpecial Weather StatementOKXRockland, Westchester56 min
Jul 1, 2:48 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester42 min
Jul 1, 3:48 PM EDTSpecial Marine WarningOKX42 min
Jul 1, 4:31 PM EDTSevere Thunderstorm WarningOKXRockland44 min
Jul 1, 4:37 PM EDTSpecial Marine WarningOKX53 min
Jul 1, 5:21 PM EDTSpecial Weather StatementOKXSuffolk39 min
Jul 1, 5:23 PM EDTAreal Flood AdvisoryOKXRockland, Westchester42 min
Jul 1, 5:28 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk47 min
Jul 1, 5:33 PM EDTSpecial Marine WarningOKX57 min
Jul 1, 5:43 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk62 min
Jul 1, 5:55 PM EDTSpecial Marine WarningOKX28 min
Jul 1, 5:56 PM EDTSpecial Marine WarningOKX49 min
Jul 1, 6:03 PM EDTSpecial Marine WarningOKX57 min
Jul 1, 6:09 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk51 min
Jul 1, 6:28 PM EDTSpecial Marine WarningOKX32 min
Jul 1, 6:44 PM EDTSpecial Marine WarningOKX46 min
Jul 1, 7:04 PM EDTSpecial Marine WarningOKX56 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.